Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Have fever, headaches, lupus, high WBC. Low lymphocytes. What is wrong?

Yes, I recently had lab work done and over the last 2 months my WBC's were 12,000- 16,000. I noticed my Lymphocytes were low at 2%. I was in the ER last month with high fever and headache ( migraine).
I am worried about it and so was my doctor. I am taking Imuran for Lupus. I am on several meds and have a somewhat complex health history. How high does the WBC get before it becomes critical to find what is the cause?
Asked On : Tue, 9 Apr 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.
High WBC count, in association with fever, could be suggestive of an underlying bacterial infection. The risk is high in you, as you are on immunosuppressive drugs for treating lupus (such as I urban, azathioprine).
When WBC count is more then 11000, with fever, we need to find out the underlying cause of infection, and treat with appropriate antibiotics.

I hope it helps.
Best wishes,
Dr Sudhir Kumar MD DM
Senior Consultant Neurologist
Answered: Wed, 3 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor